advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Danbury, Connecticut, USA:

My 12 year old son, who was diagnosed with type 1 diabetes at the age of seven, has been on the insulin pump with Humalog for a little more than two years and is having a serious problem with lipoatrophy. Is there help out there for these kids with this problem? I know that lipoatrophy is rare but it is happening to a number of Humalog insulin users. What do we do?

Answer:

Move the site around. Try the buttocks up high, in addition to the abdomen. I will take several months, but the lipoatrophy should resolve.

LD

[Editor's comment: I agree with Dr. Deeb, and would also like to point out that I don't think the problem is necessarily caused by the Humalog. It seems more likely that, since people on Humalog are giving many more injections than with standard regimens, the sites are getting over-used. Even though people (especially children) believe they are rotating injection sites, they tend to use the same ones, or ones to close to previous injections (partially because these areas get numb!). SS]

DTQ-20010215225133
Original posting 24 Feb 2001
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.